April 4, 2016 at 11:04 am #992kristenParticipant
I did a trial of Diamox and it made a huge difference. Neck and shoulders much looser upon waking, less headaches and the feeling of feeling suffocated when lying down is gone, but now after being on it for a week I am experiencing side effects. ( I tend to be quite sensitive to meds) I am having tinging and numbness in hands and feet (mainly feet when lying down) also have been nauseous for the past 4 days and not much appetite. I always take with food. I was taking 250 at night and 125 in the morning. I dropped down to 125 and 125 to see if that could help. I feel like it definitely helped with ICP, but I don’t think I can stay on it due to nausea . My doctor prescribed it for me at my request but has only prescribed it for people to take short term for altitude sickness, so I don’t think she will have a next step plan for me. If Diamox helps, what are the next steps for dealing with high ICP?April 6, 2016 at 5:12 pm #5921BarbaraParticipant
I know many of us are more sensitive to drugs than most, so are better starting on a low dose and ‘easing’ it in. I remember taking 62.5mg (a quarter of a tablet) of Diamox three times a day. I upped the night-time dose to 125mg, as it was during the night that I suffered the most head/neck/eyes ‘raised intracranial pressure’ symptoms. The reduced day-time dose still had a beneficial effect without such noticeable side effects.
I believe Diamox is very short acting, so I’m wondering if the daytime nausea is actually being caused by your raised intracranial pressure, i.e. once your morning dose has ‘worn off’. So, as I suggest, I’d try experimenting with a lesser dose (62.5mg) more frequent (3 times a day) and see if it brings improvement.April 6, 2016 at 5:44 pm #5922kristenParticipant
Thank you so much for you response! I did actually drop to that dosage a couple days ago, and the nausea has lessened. Interesting insight about the nausea being from increased ICP because it is at its worst in the morning. I take my pm dose at 7pm, and then don’t take my morning dose til about 8am once I get some food in my stomach.April 10, 2016 at 7:10 pm #5932Dr. DianaKeymaster
And be sure your CO2 levels are at 22 or above to be sure Diamox is working! 😉
- You must be logged in to reply to this topic.